Controversial. The only known treatment for sjs is to avoid the offending agent (usually a medicine). Other treatments are controversial and include steroids and ivig.
Yes, somewhat. Treatment for stevens johnson syndrome (ery. Multiforme major, toxic epider. Necrolysis) is mostly supportive. The patient has suffered a severe allergic reaction in which large areas of skin are damaged and/or blistered off. He is taken care of in a burn unit or a similar intensive care unit, because without functional skin, he is like a burn victim. Many patients still die, even with treatment.
Intravenous fluids. Treatment is similar to the treatment of severe burns. Intravenous fluids, stopping any a causative drugs, symptomatic relief of pain, and treatment of any causative infections. Immune gamma globulin therapy is reported to help but the use of cortisone is controversial.
Stop causative drug. Stop causative drug. Likely start corticosteroids. Assure not infection-related.
Is there any efficient treatment for stevens-johnson syndrome hyperpigmentation? It's been a year since my daughter had sjs, but now she has hyperpigmentation all over her body. Is there any specific type of cream or laser treatment that would help?
Hyperpigmentation. Hyperpigmentation from a rash or generalized condition can take time to fade. It will typically fade if there are not subsequent new eruptions of the condition. To help fade them, though, I would recommend daily sunscreen and avoidance of the sun (the sun will keep the marks dark), a fade scream such as hydroquinone. Try that for a few months. If not improved, consider an ipl laser treatment, although if you have darker skin that won't typically work very well. I hope that helps a little!
Skin peeling. Steven johnson syndrome may cause skin peeling mimicking a 3rd degree burn. As the result, hyperpigmentation may follow. There are bleaching cream for this condition but it would not be safe or practical to apply over the entire body. I suspect that this condition would fade with time but consult a dermatologist if it does not improve in a few months. This is truly a frightening reaction.
Get to a burn center. 1. Stop the offending agent 2. Resuscitate and supportive mgmt 3. Infection control - restrict visitors 4. Transfer immediately to a burn center for further management.
Stop medications. Stop medications, as often causative, intensive care treatment, protection from infectious agents. Then, very specialized care and workup for underlying causes.
Stevens Johnson synd. Erythema multiforme is a type of hypsersensitivity reaction that occurs in response to medications, infections, or illness. Medications include: barbiturates, penicillins, phenytoin, sulfonamides. Infections include: herpes simplex, mycoplasma. Treatment of severe symptoms may include: antibiotics to control any skin infections; corticosteroids to control inflammation; sometimes IV immunoglobulin.
Steven Johnson Syndr. Steven johnson syndrome is a serious condition and it involves skin and mucous membranes and other systems may get involved. It needs to be treated in an intensive care unit with large doses of steroids and IV fluids and other supportive measures and inspite of the treatment it can be fatal. So to answer your question you dont get rid of it but it has to be treated by doctors in the hospital.
Is Tamiflu (oseltamivir) safe for preventative treatment in a 3 y/o with asthma who was exposed to the flu? Concerned about side effects (Stevens Johnson Syndrome)
Tamiflu (oseltamivir) This is a rare complication as most are... If he has normal liver and kidney function then Tamiflu (oseltamivir) is safer for him than getting the flu. If he is able make sure he gets immunized for flu.
I have recurrent Stevens Johnson Syndrome. I have it now & can't get in touch with my dermatologist and need to see her right away. What can I do?
Go to ER. Stevens Johnsons can be life-threatening and thus an ER visit when the doctor there may be able to find you another dermatologist on call may be the best option. If you have had recurrent episodes, consider going to an university research center for an evaluation.